MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE® SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2990822
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spinal degeneration and underwent surgery.During surgery, the spacer broke.The product came in contact with the patient.No fragment of the spacer remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic inspection confirmed the implant has been damaged.Microscopic inspection of the fracture surface confirmed multiple types of damage.One of the corners of the implant has been completely broken off at the threaded insertion point.The ribs of the implant have been damaged which is consistent with material overload.It appears the implant has been broken and damaged from compressive overload when inserted into a tight area.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8093405
Report Number1030489-2018-01513
Device Sequence Number1902998
Product Code MAX
UDI-Device Identifier00613994291042
UDI-Public00613994291042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Catalogue Number2990822
Device Lot NumberH5320175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1